Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 149, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Aug 1, 1994, 4:48 PM CDT for Hodgeman County, Ness County, Kansas. It was in force for 27 min.
The area
The counties it named.
The facts
- Issued
- Aug 1, 1994, 4:48 PM CDT (21:48 UTC)
- Expired
- Aug 1, 1994, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
Counties Hodgeman County, KS, Ness County, KS
The radar
The Dodge City radar (KDDC), 58 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 012150 RRA SVRDDC KSC083-135-012215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 448 PM CDT MON AUG 1 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 515 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHWEST KANSAS ...NORTHWESTERN HODGEMAN COUNTY IN WEST CENTRAL KANSAS ...SOUTHWESTERN NESS COUNTY AT 445 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY DODGE CITY DOPPLER RADAR IN THE EXTREME SOUTHWEST CORNER OF NESS COUTNY...39 MILES NORTH-NORTHWEST OF DODGE CITY. THIS STORM WAS MOVING VERY LITTLE...NEARLY STATIONARY AND WILL AFFECT MOSTLY OPEN FARMLAND. PERSONS IN SOUTHWEST NESS COUNTY AND NORTHWEST HODGEMAN COUNTY TAKE COVER IMMEDIATELY AS THIS STORM IS LIKELY PRODUCING LARGE HAIL NEAR A QUARTER IN DIAMETER AND STRONG WIND GUSTS NEAR 60 MPH. RICKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:42 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 1, 3:42 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 342 PM CDT MON AUG 1 1994 COULD BREAK DDC CWA INTO ABOUT 5 ZONE GROUPINGS...BUT TO MAKE IT EASY... MAYBE 40% ACRS THE BOARD TGT. ADAP POINTING TO AN AREA FROM NEAR GOVE TO P28 FOR TRW DVLPMT AND INDEED TRW DVLPG THIS AREA. CONVECTION MORE WIDESPREAD IN FRT RNG THIS PM...THAN HAS BEEN LATELY. ACTVTY SHLD MV SE VS SOUTH AS IT HAS SO THERE MAY BE SVRL ROUNDS OF TRW PSBL. MDLS INCONSISTENT IN PLACEMENT OF S/WV TRFS SO TIMING IS NEARLY IMPOSSIBLE. HIGH DEW POINT AIR RETURNING WESTWARD BEHIND WK SFC BOUNDRY/FRONT SO A CONTINUED THREAT OF TRW SEEMS LIKELY. DDC 066/090 44 GCK 065/091 44 EHA 064/091 54 LBL 067/092 44 HYS 067/088 43 P28 069/092 35 HUTTON
In the hours before
Special weather statement, Aug 1, 11:10 AM CDT, 5 hours 38 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-020000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KANSAS 1110 AM CDT MON AUG 1 1994 THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES: BARBER CLARK COMANCHE EDWARDS ELLIS FINNEY FORD GRANT GRAY HAMILTON HASKELL HODGEMAN KEARNY KIOWA LANE MEADE MORTON NESS PAWNEE PRATT RUSH SCOTT SEWARD STAFFORD STANTON STEVENS TREGO SYNOPSIS: AS TEMPERATURES INCREASE THIS AFTERNOON AND COMBINE WITH INCREASING AMOUNTS OF MOISTURE IN THE AIR...THE THREAT OF THUNDERSTORMS WILL ALSO GO UP. STORMS COULD BUILD ANYTIME AFTER 3 PM...WITH THE BEST CHANCE LATER THIS EVENING. ISOLATED STORMS COULD BRIEFLY BECOME SEVERE AND THERE MAY BE A NEED FOR SPOTTERS BY 6 PM. HUTTON
Special weather statement, Aug 1, 11:11 AM CDT, 5 hours 37 minutes before
KSZ030-031-043>046-061>066-074>081-084>090-020000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KANSAS 1110 AM CDT MON AUG 1 1994 THIS OUTLOOK PERTAINS TO THE FOLLOWING KANSAS COUNTIES: BARBER CLARK COMANCHE EDWARDS ELLIS FINNEY FORD GRANT GRAY HAMILTON HASKELL HODGEMAN KEARNY KIOWA LANE MEADE MORTON NESS PAWNEE PRATT RUSH SCOTT SEWARD STAFFORD STANTON STEVENS TREGO SYNOPSIS: AS TEMPERATURES INCREASE THIS AFTERNOON AND COMBINE WITH INCREASING AMOUNTS OF MOISTURE IN THE AIR...THE THREAT OF THUNDERSTORMS WILL ALSO GO UP. STORMS COULD BUILD ANYTIME AFTER 3 PM...WITH THE BEST CHANCE LATER THIS EVENING. ISOLATED STORMS COULD BRIEFLY BECOME SEVERE AND THERE MAY BE A NEED FOR SPOTTERS BY 6 PM. HUTTON
Special weather statement, Aug 1, 4:13 PM CDT, 35 minutes before
KSZ043-044-063-064-012215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 413 PM CDT MON AUG 1 1994 ...STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING ACROSS WEST KANSAS... AT 408 PM CDT...STRONG THUNDERSTORMS WERE BLOSSOMING ACROSS SCOTT AND LANE COUNTIES. AT 4 PM...SCOTT COUNTY SHERIFF'S OFFICE REPORTED MARBLE SIZED HAIL FALLING AT MODOC. MOVEMENT OF THE STORMS WSA A SLOW DRIFT TO THE SOUTHEAST. THE STORMS TODAY WILL BE CAPABLE OF PRODUCING HAIL AND STRONG WIND GUSTS THIS AFTERNOON AND EVENING. SOME STORMS MAY EVEN BECOME SEVERE. SPOTTERS ARE URGED TO PAY CLOSE ATTENTION TO THIS DEVELOPING WEATHER SITUATION AND BE PREPARED TO ACTIVATE WHEN CALLED UPON. THE IMMEDIATE AREA OF CONCERN IS ALL OF SCOTT COUNTY...SOUTHERN LANE COUNTY AND ALL OF NORTHERN FINNEY COUNTY. STORMS ARE LIKELY TO DEVELOP WITHIN THE NEXT HOUR AROUND JETMORE...CIMARRON AND GARDEN CITY. RICKS
Special weather statement, Aug 1, 4:15 PM CDT, 33 minutes before
KSZ043-044-063-064-012215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 413 PM CDT MON AUG 1 1994 ...STRONG THUNDERSTORMS WERE RAPIDLY DEVELOPING ACROSS WEST KANSAS... AT 408 PM CDT...STRONG THUNDERSTORMS WERE BLOSSOMING ACROSS SCOTT AND LANE COUNTIES. AT 4 PM...SCOTT COUNTY SHERIFF'S OFFICE REPORTED MARBLE SIZED HAIL FALLING AT MODOC. MOVEMENT OF THE STORMS WSA A SLOW DRIFT TO THE SOUTHEAST. THE STORMS TODAY WILL BE CAPABLE OF PRODUCING HAIL AND STRONG WIND GUSTS THIS AFTERNOON AND EVENING. SOME STORMS MAY EVEN BECOME SEVERE. SPOTTERS ARE URGED TO PAY CLOSE ATTENTION TO THIS DEVELOPING WEATHER SITUATION AND BE PREPARED TO ACTIVATE WHEN CALLED UPON. THE IMMEDIATE AREA OF CONCERN IS ALL OF SCOTT COUNTY...SOUTHERN LANE COUNTY AND ALL OF NORTHERN FINNEY COUNTY. STORMS ARE LIKELY TO DEVELOP WITHIN THE NEXT HOUR AROUND JETMORE...CIMARRON AND GARDEN CITY. RICKS
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 4:19 PM CDT | Severe Thunderstorm Warning | DDC | Lane | 26 min |
| Aug 1, 5:17 PM CDT | Severe Thunderstorm Warning | DDC | Ness | 43 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.